Day Four

Today is day four of this therapy vacation. That’s really not much time, but considering I’ve already missed two normal sessions, it’s kind of a lot.

I’m so not into this.

It’s not as bad as I thought it would be, though. I don’t feel as crazy or out of control as I did whenever I was separated from Zooey. As much as I feel afraid of getting through the remaining five days of vacation or what might happen when this therapist returns, I feel okay overall. I don’t love it and my thoughts are mostly along the lines of “Let’s not do this again for a while” but I’m okay.

Today, I’m okay.

I’m still having a crazy hard time sleeping. I don’t even know how long this has been going on – a few weeks? Months? Hard to tell. But being off from both work and school this month is throwing off my schedule and my body is a mess. I started on 25mg of Lamictal two weeks ago and now I’m up to 50mg, so I don’t know if that is helping or hurting. I think (?) my mood is better, but my anxiety skyrockets at bedtime.

That’s not unusual, but it feels unmanageable right now. I can’t tell if it’s the medicine, the change in schedule, or just my usual anxiety. Sometimes when I have less to do in the day, I literally just burn less energy and thus I’m more riled up at night. The Lamictal came with a warning label that it could cause drowsiness, so I opted to take it at night. But the shrink never told me when to take it, so maybe I was supposed to take it in the morning?

I was supposed to text or call him yesterday to give an update on how the medicine change was going. I most certainly did not do that. I wonder if he’ll get a hold of me or just assume all is well.

Whatever.

I also had to miss yoga last week due to the “moderate” reaction I had to the TDaP vaccine booster. I could barely lift my damn arm and I felt both drugged and like I had the flu (minus the head cold stuff). It was awful. Plus when I don’t get to practice yoga, everything else gets all wonky. I felt better yesterday morning, so I was super stoked to go to class last night. I got all ready and walked to the gym only to see a big ol’ sign saying “Power Yoga Cancelled. Sorry For Any Inconvenience”.

Inconvenience? You know what? Fuck you, gym. Fuck. You.

There were no scheduled classes today either, so I just ran for 30 minutes. Not the same. There’s a good vinyasa flow class tomorrow, but I have a consult with an orthopedist in the late morning because my right hip and leg refuse to heal, ever. For all I know, this doctor lady could ban me from exercise for another few weeks or say no more yoga. Omg, I would actually die.

Please don’t do that, doctor lady.

Regardless, I hope she can figure out what the hell is going on with the right side of my body because this chronic low-grade pain is shit. And (as my general practitioner pointed out) it’s going to be really bad advertising for me to be intermittently hobbling around a physical therapy clinic during my first internship next month.

Speaking of: thirteen days until the Fall semester starts. I’m trying not to freak out about that. I ordered my neurological rehab book and it’s still just sitting in its cardboard package, taunting me. I should probably open it and start reading, but I’m not going to. Why? Because this is the only break I get. Once I open that book, it’s endless school until I graduate in June.

I’ll open it next week. Maybe. For now, it’s Netflix, Hulu, and library books for me.

Advertisements

24 thoughts on “Day Four

  1. Rachel says:

    Ugh, the sleeping and the injuries. And you’re feeling relatively okay about the therapy break? That is a big deal. I know it all doesn’t feel so great though, and I’m hoping the doctor visit is helpful, regardless of outcome. I get that back to school anxiety.. glad you’re letting yourself be in break mode as long as possible.
    Hang in there with all of these ungrounding circumstances. xx

    Liked by 1 person

    • Andi says:

      Yeah. It’s always a lot when there’s physical stuff on top of emotional stuff. Yeah, I’m feeling okay. I guess? I’m not sure what I feel – mostly I think I’m afraid to NOT be okay. Thanks for the support. x

      Liked by 1 person

      • Rachel says:

        Sometimes that fear of what is to come makes the present moment so hard to be in. Makes it hard to feel good, when this sense of impending doom hangs over, even if nothing bad does happen.

        Liked by 1 person

  2. Cherry says:

    I take Lamictal, and I was instructed to take it at bedtime. Usually if a med makes you a drowsy a doctor will prescribe it for at bedtime. But who knows — everyone’s different. Sorry, I’m rambling now. Ignore me.

    Liked by 1 person

  3. Anxious Mom says:

    I’m glad you’re holding up okay so far. I hope the doc will be able to help with your hip and leg!

    And my goodness, that TDaP. I got that in the hospital with baby girl and had a knot the size of a golf ball for days.

    Liked by 1 person

  4. J says:

    Yep, therapis on vacation here, too. She comes back this morning –except then I’m on vacation through our next session :(.
    Re:lamictal I took it twice, up to 400 at one point. I always took it at night per my shrinks direction. It didn’t do much for my mood, I gained weight on it (it’s supposed to be weight neutral) and when we went past 200mg it started having cognitive effects – inability to remember words, fumbling to get the right words when talking and writing, etc. it wasn’t a side effect that was bearable for me and there weren’t any benefits so we went off it both times. I hope your experience with it is more helpful! I know it’s been a miracle drug of sorts for many.

    Liked by 1 person

    • Andi says:

      Oh no! Two vacations back-to-back. That’s shitty 😦

      Thanks for the info on lamictal. I’m definitely going to keep an eye out for that. Doc said it wouldn’t cause weight gain, but if it does, I am stopping it for sure. The cognitive stuff would also be a major problem with school and such. I’ve taken if before – I was on lamictal and wellbutrin as my main “cocktail” for about four years. I don’t remember specific side effects, but my life is hard for me to remember and I did not take care of myself very well, so I sort of always felt like crap.
      I do hear good things about it, though, so fingers crossed I guess. Thanks again.

      Like

  5. alicewithptsd says:

    4 days in and doing okay is awesome! I feel like 4 days is a lot– it is 2 sessions, after all. So I agree, it’s kinda a lot. I’m glad it’s not as bad as you were expecting.

    I hope you get to a yoga class soon. I have been missing yoga classes left and right, and my anxiety has been way up, my pain has been way up, and I’ve had a harder time being grounded in the here and now. I know yoga is good for me, it’s just been hard to get to class. So I totally get how sucky it is to miss class. 😞 BTW, TDaP shots are seriously painful. The last time I got one the nurse convinced it was best to have it done in a large muscle, like your hip/behind, so I agreed because of the memory of being unable to lift my arm (and at the time I did hair and had to call in sick to work) and I could barely walk for 2 days. I hope your arm feels better fast. I’ve been told the trick is to move the muscle you got the shot in.

    I hope you get some sleep, and the next few days pass by quickly. Xx

    Like

Leave a comment!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s